Advertisement -- Learn more about ads on this site.


    9CATMAN9   9,848
SparkPoints
8,500-9,999 SparkPoints
 
 
My Rx Revelation!

Friday, July 12, 2013

Over 15 months ago my life changed. I was faced with an unwanted divorce and even worse unfairly separated from my children. The result was anxiety and depression treated with antidepressants combined with steroids for my asthma and other medications used to treat other medical issues I was experiencing due to a severe Motor Vehicle accident. My physician meant well. And the antidepressant improved my mood significantly however, I started gaining weight even though I had been tracking my nutrition and excersise here on sparkpeople. I tried everything I could to lose weight, cutting fat, calories, water, low carbs, I was starving myself and still gaining weight. Then, all hell broke loose! I came down with shingles! At first I was suffering from excruciating leg and hip pain. It became so bad that I could not get out of bed, a chair, or even walk.After 3 weeks I decided to go to the Emergency room. I took a shower and when I got out I noticed a rash on my leg and back! After all the "publicity" on TV about shingles, I got on the internet and....sure enough I knew! When I got to the Emergency Room, it was full of people! But once I showed them the rash and told about the "unbearable pain"....they rushed me into a quarentined area and had an IV with Acyclovir to kill the virus. But it was way too late...the nerve damage to my leg had been done because I waited too long to be treated. For those who are reading this...I implore you all to get the shingles vaccine!! You do not want this. The significance of this long drawn out story is that I was then treated with more medications which after researching them I was shocked to learn that individually and collectively are nototorious for uncontrollable weight gain. So many comments from patients taking only one of the four meds I am now on have ssid they cannot stop gaining weight no matter what they do!! I met wit a Pain Mgmnt Dr. Today....I am changing to other meds and stopping others. Had I known this was going to happen I would have changed long ago. In 6 months I gained almost 59lbs!! My back is killing me because of the extra weight. My face and stomach are so swollen I had to buy new clothes. My waist increased by 7" !!!! Tomorow is Day 1 !! I will always research my meds and NEVER let this happen again. Now I can lose the weight! Please....be very careful when you are prescibed new Meds! And always talk to the Pharmacists. They are WAY more informed about side effects that could change your life! Wish me Luck! I start my New Journey today! I will keep you all up to date on my challenge!! And Thank You All for your support and help!

Peace and many prayers to all, Scott
SHARE
  Member Comments About This Blog Post:

LOUIE-LILY 8/21/2013 3:16PM

    Hi Scott! Thanks for "coming to visit" my SPage. I just read your blog which you posted after my last comment to you. It's just heartbreaking! Sounds like you've been through the ringer - I hope you're doing and feeling better by now. I did get the Shingles Vac, BTW, a good friend had it, and so is now more prone to get it, and due to the meds he's on . . . he can't get the vaccine! It's a horrible thing to go through!

It's also unbearable to think of not being able to see your cats or, of course . . . your children.

I wish the best for you and will keep you in prayer.

Take care -
Nancy

Report Inappropriate Comment
KIMPY225 7/23/2013 11:30AM

    Hopefully the new medication works out for you! Good luck!

Report Inappropriate Comment
HAPPYMENOW58 7/12/2013 7:12AM

    I am sorry you had to go through all of this.....Try to stay strong and remain focused.I have heard that shingles will show up after a stressful period in a person's life...This was certainly true in your case....Take care of yourself, try to relax, and seek positives. You can do it! I am wishing the best for you. emoticon emoticon

Report Inappropriate Comment
MADMIRANDA 7/12/2013 4:56AM

    That is an awful story. I know people who have had shingles and the pain they went through. Is shingles contagious? It sounds like it is if they put you into quarantine, but when you ask health professionals they always edge their bets. Glad you sorted out your medication and I will certainly heed your warning. I suffer from depression too, but I won't take medication. You must miss your children terribly. Good luck on your new journey,you sound a very determined person after all you've been through

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.